Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 209, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2009, 8:37 PM CDT for Brown County, Keya Paha County, Rock County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2009, 8:37 PM CDT (01:37 UTC)
- Expired
- Jun 29, 2009, 9:15 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Brown County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2602 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 300137
SVRLBF
NEC017-103-149-300215-
/O.NEW.KLBF.SV.W.0209.090630T0137Z-090630T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 PM CDT MON JUN 29 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF AINSWORTH...
CENTRAL KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF SPRINGVIEW...
EXTREME NORTHWESTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 915 PM CDT
* AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF NORTH RIVER
TRAIL TO 7 MILES NORTH OF JOHNSTOWN...OR ALONG A LINE EXTENDING
FROM 15 MILES NORTHWEST OF SPRINGVIEW TO 14 MILES NORTHWEST OF
AINSWORTH...AND MOVING SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JOHNSTOWN BY 845 PM CDT...
BOBCAT STATE WILDLIFE MANAGEMENT AREA BY 855 PM CDT...
KELLER PARK STATE RECREATION AREA...SPRINGVIEW...AINSWORTH AND 8
MILES SOUTHWEST OF BURTON BY 910 PM CDT...
THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA AND LONG PINE BY 915 PM
CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4299 9943 4275 9962 4230 9972 4264 10018
4300 10004 4300 9979
TIME...MOT...LOC 0137Z 315DEG 21KT 4298 9992 4266 10005
$$
BUTTLER2 follow-up statements
000
WWUS53 KLBF 300156
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 PM CDT MON JUN 29 2009
NEC017-103-149-300215-
/O.CON.KLBF.SV.W.0209.000000T0000Z-090630T0215Z/
ROCK NE-BROWN NE-KEYA PAHA NE-
856 PM CDT MON JUN 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CENTRAL KEYA PAHA...NORTHERN BROWN AND NORTHWESTERN ROCK
COUNTIES...
AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 183 MILE MARKER 220
TO JOHNSTOWN...OR ALONG A LINE EXTENDING FROM SPRINGVIEW TO 8 MILES
NORTHWEST OF AINSWORTH...MOVING SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
6 MILES SOUTHWEST OF BURTON BY 900 PM CDT...
THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...KELLER PARK STATE
RECREATION AREA AND AINSWORTH BY 910 PM CDT...
HIGHWAY 7 MILE MARKER 40 AND 6 MILES NORTHWEST OF LONG PINE BY 915
PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4299 9943 4275 9962 4230 9972 4264 10018
4300 10004 4300 9979
TIME...MOT...LOC 0156Z 315DEG 21KT 4288 9970 4261 9995
$$
BUTTLER000
WWUS53 KLBF 300216
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
916 PM CDT MON JUN 29 2009
NEC017-103-149-300224-
/O.EXP.KLBF.SV.W.0209.000000T0000Z-090630T0215Z/
ROCK NE-BROWN NE-KEYA PAHA NE-
916 PM CDT MON JUN 29 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KEYA PAHA...NORTHERN
BROWN AND NORTHWESTERN ROCK COUNTIES WILL EXPIRE AT 915 PM CDT...
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED. IF SEVERE
WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM
PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE.
LAT...LON 4299 9943 4275 9962 4230 9972 4264 10018
4300 10004 4300 9979
TIME...MOT...LOC 0214Z 315DEG 21KT 4280 9960 4254 9985
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:46 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 29, 3:46 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT MON JUN 29 2009 .SYNOPSIS... WEAK SFC HIGH CENTER IS ACROSS WCTRL NEBR. SFC LOW IN WCTRL SOUTH DAKOTA WITH FRONT TRAILING TO THE WEST ACROSS NERN WY. SFC MOISTURE IS VARIABLE FROM THE UPPER 40S TO UPPER 50S. CUMULUS FIELDS EXIST ACROSS THE PANHANDLE AND WRN SD. NEAREST RADAR RETURNS ARE JUST SOUTHEAST OF THE BADLANDS IN SOUTH DAKOTA WITH A FEW IN THE WRN PHNDL. DISCUSSION... SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY). A DISTURBANCE NOTED ON WV IMAGERY IN NORTHWEST FLOW ALOFT IS BRINGING SCT TSTMS TO THE BLACK HILLS REGION. AS CONVECTION MOVE INTO EXISTING MOISTURE AND INSTABILITY TONIGHT ...THIS IS A FAVORABLE PATTERN FOR A NOCTURNAL MESOSCALE CONVECTIVE SYSTEM (MCS). STORM MOTION WILL BE SOUTHEAST ACROSS WRN NEBR. HAVE INCREASED TO A LOW CHC POPS ACROSS THE NORTHWEST THROUGH SOUTHEAST CORRIDOR OF COUNTIES. REGARDING ANY SEVERE WEATHER...THE MAIN THREAT WILL BE DAMAGING WINDS...ESPECIALLY IF A LINE OF STORMS BOWS OUT. A BACKDOOR COLD FRONT AND/OR A CONVECTIVE OUTFLOW BOUNDARY TONIGHT IS FORECAST TO BRING COOLER HIGHS TUESDAY TO THE NORTHEAST ERN HALF FROM 80-85 AND MID 80S CNTRL SECTIONS. FAR SWRN NEAR IML WILL AGAIN REACH THE LOWER 90S. A CHC FOR TSTMS AGAIN TUESDAY NIGHT...ALTHOUGH UPPER LOW ACROSS ALBERTA AND SASKATCHEWAN LOOKS TO SHUNT BEST ACTIVITY WELL TO OUR NORTH ACROSS SOUTH DAKOTA. STILL...AT LEAST ISOLATED STORMS ARE POSSIBLE OVERNIGHT. ON WEDNESDAY...SIMILAR PATTERN HOLDS WITH UPPER LEVEL RIDGE CENTER NEAR THE FOUR CORNERS WHILE AN UPPER LOW MOVES INTO SASKATCHEWAN CANADA. HIGHS TO RANGE FROM 82 TO 85 NORTHEAST TO NEAR 95 FAR SOUTHWEST. FAST WESTERLIES WILL BE PRESENT ACROSS THE DAKOTAS WITH NORTHWEST FLOW STILL INTACT ACROSS NEBR. A POTENTIALLY SIGNIFICANT WEATHER DAY POSSIBLE DUE TO A SFC AND H8 FRONT POSITIONED ACROSS SRN NEBR. A FEW SEVERE STORMS POSSIBLE WITH STRONGER 0-6KM SHEAR OF 35-45 KTS. HAVE RAISED POPS INTO THE LOW CHC CATEGORY WED AFTN AND EVENING. THURSDAY...COOLER AIR BEHIND THE COLD FRONT ALONG WITH CONSIDERABLE CLOUDINESS SHOULD LEAD TO HIGHS FROM 83 TO 85 MOST AREAS. UPPER RIDGE CENTER WILL MIGRATE SOUTHEAST INTO WEST TEXAS WITH MAIN SFC LOW TO OUR SOUTH ACROSS KANSAS. RAIN CHC WILL INCREASE AS A RESULT WITH CHC POPS FOR THU NIGHT. EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)...UPPER FLOW WILL TURN MORE ZONAL AS UPPER RIDGE REMAINS ACROSS TEXAS. TEMPERATURES WILL RANGE IN THE LOWER TO MID 80S GENERALLY PATTERN SUGGESTS WEATHER WILL BECOME MORE ACTIVE AS SFC LOW RESIDES TO OUR SOUTH ACROSS KANSAS AND ABUNDANT SUBTROPICAL MOISTURE COULD SPAWN POTENTIALLY HEAVY RAINFALL AT TIMES. AVIATION... GENERALLY EXPECT VFR CONDITIONS THE NEXT 24 HOURS...HOWEVER BRIEF RESTRICTION WILL BE POSSIBLE OVERNIGHT. NEXT SHORT WAVE TO DIVE SOUTHEAST OVERNIGHT AND WILL INITIATE SCATTERED THUNDERSTORMS ACROSS THE WESTERN HALF OF THE STATE. COVERAGE WILL BE GREATER TO THE WEST OF THE TERMINALS...BUT DO THINK AN HOUR OR TWO OF IMPACT IS PROBABLE. ALSO EXPECT ISOLATED COVERAGE AHEAD OF THE WAVE THIS EVENING...AGAIN MORE SO TO THE WEST. TIMING IS UNSURE FOR IMPACT AT THE TAF SITES...SO HAVE ONLY INCLUDED CB TO CLOUDS ATTM. DEPENDING ON CONVECTION OVERNIGHT...MAY SEE A BRIEF PERIOD OF MVFR OR EVEN IFR VSBY FROM FOG...MAINLY TO IMPACT THE RIVER VALLEYS INCLUDING KLBF. THE FOG WILL HAVE TO BE WATCHED CLOSELY HOWEVER GUIDANCE DOES NOT FAVOR DENSE OR WIDESPREAD DEVELOPMENT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION...MASEK
Hazardous weather outlook, Jun 29, 4:07 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 PM CDT MON JUN 29 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-302115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 407 PM CDT MON JUN 29 2009 /307 PM MDT MON JUN 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A WEAK UPPER LEVEL DISTURBANCE WILL ENTER THE NORTHERN PLAINS THIS EVENING AND OVERNIGHT...AND IS EXPECTED TO ASSIST IN DEVELOPING ISOLATED THUNDERSTORMS IN NORTHWEST NEBRASKA AND SOUTHWEST SOUTH DAKOTA. THE THUNDERSTORMS ARE EXPECTED TO THEN MOVE SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. A STRAY THUNDERSTORM DOES HAVE THE POTENTIAL TO BRIEFLY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS....HOWEVER MOST STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...THOUGH GUSTY WINDS...BRIEF HEAVY RAIN...AND LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM MERRIMAN TO OGALLALA TUESDAY AS BETTER LOW LEVEL MOISTURE RETURNS TO THE AREA. AS A RESULT...INSTABILITY WILL ALSO BE INCREASING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. ANY STORMS THAT FORM TUESDAY WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. BY MIDWEEK INTO THE LAST HALF OF THE WEEK...A MORE ACTIVE WEATHER PATTERN WILL DEVELOP AS MORE SIGNIFICANT FRONTAL SYSTEMS AFFECT THE AREA. AS THIS OCCURS...LOW LEVEL MOISTURE WILL BECOME MORE PLENTIFUL AND WILL YIELD AN INCREASINGLY UNSTABLE ATMOSPHERE. THEREFORE THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS BY LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jun 29, 7:57 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT MON JUN 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 3 NE KILGORE 42.97N 100.92W
06/29/2009 E0.88 INCH CHERRY NE PUBLIC
HAIL AND 50 MPH WINDS WERE REPORTED JUST NORTHEAST OF
KILGORE.
&&
JSWEETNearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.